MAUDE Adverse Event Report: SIEMENS SHENZHEN MAGNETIC RESONANCE LTD. MAGNETOM ESSENZA DOT; SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING

SIEMENS SHENZHEN MAGNETIC RESONANCE LTD. MAGNETOM ESSENZA DOT; SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING
Model Number 10836666
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 10/30/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Siemens checked the system maintenance history and found that the pms done on time and no tales replacement is due.The room temperature was normal, and the patient cooling fan was running well.There have not been rf-related errors recently reported by customer.A post-incident system safety check was performed, and no deviation was found in system.Strict instruction was given to customer to follow safety precautions before performing any patient study.Siemens will submit a supplemental report if any additional reportable information available.Internal id# (b)(4).
 
Event or Problem Description
It was reported that a patient was burned during an mri shoulder study using the magnetom essenza dot system and a flex 4 large coil.The burn symptoms were observed on an area of skin one day after the scan.Based on the information obtained by siemens so far, the patient has skin disease and wore a metal accessory during the scan near the scan area.The burn was observed in the area where the metal accessory was worn.The degree and extent of the burn area and the necessity of medical intervention are unknown.System maintenance information provided by the engineer reported the system was not faulty and no allegation of complaint against the system is alleged.This report is being submitted to address the burn injury sustained by the patient.The patient burn is considered a serious injury.The reported event occurred in india.
 
Additional Manufacturer Narrative
Siemens completed the analysis of the reported event and obtained additional event and patient information.It was clarified that the patient felt skin tenderness at the area near the scan (neck and arm) and skin redness was observed in these areas one day after the examination.No medical treatment was necessary.The following analysis results were based on information obtained from the local customer service engineer (cse), qa and bc tuning reports, examination of the complaint system and logs, and expert review: 1.The patient wore a gold chain (metal material 30cm in length) around her neck and her arm above the upper abdominal area during the scan.The patient did not have tattoos in the complaint area and wore cotton clothing.2.According to the system operator manual (m4-06001.621.03.01.02), "metal chain is one of the contraindications for an mr examination.3.The dicom image of the examination was analyzed, and a metal artifact was detected in the shoulder image.4.Qa and bc tuning reports were checked by experts.All test items were found to be correct.5.No rf-related errors were reported by the customer recently (exact timeframe unknown), and according to the system save log provided by the local cse, no errors were reported.6.The sar monitoring works well based on the relevant test results which all passed.The specific energy dose in this case was 740.23 j/kg and was below the limit of 14,4000 j/kg as listed in iec 60601-2-23 "particular requirements for safety of magnetic resonance equipment for medical diagnosis".7.It was confirmed that the squeeze ball, patient fan, and coil power loss, were in good condition before and during the patient's examination.The patient didn't feel uncomfortable during the examination and did not press the squeeze ball to alert the operator.In conclusion, no system malfunction was detected, and the system worked as specified.The patient experienced skin redness and tenderness because she wore a gold chain during the examination.Magnetic fields can induce an eddy current within the gold object.The eddy current will form high impedance at the interface between metal and skin, then generate heat, which can result in burns.As a "metal chain" is one of the contraindications for an mr exam according to the system operator manual, the root cause of the issue is user error.This complaint has been closed.

Brand Name
MAGNETOM ESSENZA DOT
Common Device Name
SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING
Manufacturer (Section D)
SIEMENS SHENZHEN MAGNETIC RESONANCE LTD.
gaoxin c ave.
2nd, hi-tech industrial park
shenzhen, 51805 7
CH  518057
Manufacturer (Section G)
SIEMENS SHENZHEN MAGNETIC RESONANCE LTD.
gaoxin c ave.
2nd, hi-tech industrial park
shenzhen, 51805 7
CH   518057
Manufacturer Contact
rebecca tudor
40 liberty blvd.
65-1a
malvern, PA 19355
4843234198
MDR Report Key15751155
Report Number3004754211-2022-51844
Device Sequence Number12312862
Product Code LNH
UDI-Device Identifier04056869006789
UDI-Public04056869006789
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K161795
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number10836666
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/02/2022
Supplement Date Received by Manufacturer12/07/2022
Initial Report FDA Received Date11/08/2022
Supplement Report FDA Received Date12/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age78 YR
Patient SexFemale